Vol. 37, No. 1, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
An inequality for the Hilbert transform

Raymond Moos Redheffer

Vol. 37 (1971), No. 1, 181–211
Abstract

The purpose of this paper is to give a general inequality for the Hilbert transform that clearly distinguishes conditions of global and local integrability. The former conditions are associated with a certain product [f,g]m, the latter with another product {f,g}p. The resulting statement contains, as corollaries, a number of inequalities for the Hilbert transform that have not been hitherto noted. Presentation of these is a second objective here. It turns out that the general theorem also includes, in sharpened form, several classical inequalities of Hardy and Littlewood, Babenko, and others. Proof of these sharpened forms is a third objective.

By means of the theory of Calderón and Zygmund results similar to those of this paper can be established for Hilbert transforms in n dimensions and for singular integrals of more general types. However, this is not done here.

Mathematical Subject Classification 2000
Primary: 44A15
Milestones
Received: 26 July 1967
Revised: 11 September 1970
Published: 1 April 1971
Authors
Raymond Moos Redheffer